MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2028W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Two valiant captivia stent grafts were implanted during the endovascular treatment of 1 61mm aaa.A 20fr sentrant sheath was used during the procedure.It was reported that during the index procedure the 2 valiant captivia stent grafts were delivered directly without the use of a introducer sheath.A sentrant sheath was used to back-fill.Post ballooning and during the final run, the sentrant sheath withdrew from the aorta.Prior to the physician gaining control the patient lost approx.1000cc of blood before the physician regained hemostatic control.The physician closed the aorta and 3 units of blood were given to the patient.The patient was following commands, moving both feet, and had doppler signals, and good urine output post procedure.It was confirmed the valiant stent grafts did not cause or contribute to the blood loss and there is no allegation against them.The sentrant sheath did lead to the blood loss due to being withdrawn prematurely, it was withdrawn prematurely due to the area being confined and an inability to visualize the sheath.No additional clinical sequalae were provided and the patient is fine.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20555133
Report Number9612164-2024-04927
Device Sequence Number8961709
Product Code DYB
UDI-Device Identifier00763000716271
UDI-Public00763000716271
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberSENSH2028W
Device Catalogue NumberSENSH2028W
Device Lot Number00189722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/29/2024
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale